| Model Number |
89185 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that an omniwire was used in a coronary procedure for a severely calcified distal lad.During use, recognition was successful; however, the tip became stuck/entangled in a ductal branch and separated.An emergent surgery was performed to remove the separated tip.The physician believed this was due to the uniqueness of the situation, and not from a product defect.This adverse event and product problem is being submitted due to tip separation, requiring additional intervention for removal.
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the omniwire was not returned for evaluation; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
Additional Manufacturer Narrative
Blocks d9 & h3: the omniwire was returned for evaluation.Block h3: the omniwire was returned without the distal coil section.The returned section includes the hypotube, distal core, sensor housing, pressure sensor, and core wire; measuring approx.183.5cm (spec 185 cm ± 5 cm).At the location of separation, the core wire was exposed resulting in a sharp edge.The distal section that was not returned includes the distal coil, dome, radiopaque tip, and shaping ribbon; measuring approx.3 cm (spec is 3 cm ± 0.1 cm); therefore, approx.3 cm of the distal tip separated in the patient.Block h6: the probable cause of the reported failure (tip separation) is due to damage during use/handling.Manipulation and strain can damage internal and external components and result in the reported failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.